Alert archive / Texas / Coastal Flood Statements in 2020
Coastal Flood Statement 2, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at May 9, 2020, 10:57 AM CDT for Kenedy County, Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2020, 10:57 AM CDT (15:57 UTC)
- Expired
- May 9, 2020, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332 WHUS44 KBRO 091557 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 1057 AM CDT Sat May 9 2020 TXZ256-257-351-100000- /O.NEW.KBRO.CF.S.0002.200509T1557Z-200510T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 1057 AM CDT Sat May 9 2020 * WHAT...Isolated minor coastal flooding. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Narrow beaches may be impassable. Some water on low lying roads and property is possible, especially along HWY 4 near Boca Chica Village. * ADDITIONAL DETAILS...High tide occurred at 7:43 AM this morning, with low tide expected at 11:07 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways or narrow wet beaches. && $$ Hallman
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at May 9, 6:51 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, May 9, 6:51 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
651 AM CDT Sat May 9 2020
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Since the early morning conv has shifted offshore over
the last several hours, the RGV airports have a bit of a break
with VFR conditions expected to persist for at least a few hours
at HRL and BRO. The MFE airport has a low cld deck in place at 1
kft. This break in the conv will likely be somewhat short lived
due to the close proximity of the old cold front that pushed
offshore overnight. Expect this old front to be the focusing
mechanism for some additional conv later today and possibly into
this evening. At this time, do not expect much in the way of
severe conv as the current atms over region has stabilized pretty
well.
&&
.PREV DISCUSSION... /issued 431 AM CDT Sat May 9 2020/
SHORT TERM (Today through Sunday): The widespread severe conv
from last night into early this morning has weakened quite a bit
leaving behind an MCV roughly over Hidalgo County moving steadily
eastward. The leftover pcpn has been diminishing steadily over
the last couple of hours as the cold front has finally moved south
of the Rio Grande and offshore of the lower TX coastline which in
turn is decreasing CAPE values over the western and central
portions of Deep South TX and the RGV. This will give the region
a break from the moderate to heavy rainfall for the next few
hours. However, as the MCV pushes eastward and encounters the old
cold front and higher CAPE values near the coastline and offshore,
expect additional conv to refire later today mainly along the
coastal areas and offshore. This conv could also be enhanced by a
coastal trough/surface low later today indicated by short term
guidance.
After today, the 500 mb short waves over the RGV will shift
eastwards into the Gulf of Mex allowing for weak ridging to build
into the region decreasing the conv potential somewhat. However,
will leave a mention of conv chcs in for Sun as the short term
model guidance tries to hold some lingering deep layer moisture in
place over the area mainly into tomorrow morning. Some of the conv
could also be enhanced by diurnal heating a bit as daytime highs
on Sun will be rebounding into the low to mid 80s across the
region.
Will leave the Flash Flood Watch in place for today, despite the
better conv chcs/QPF amounts apparently shifting more to the
coastline and offshore. After the widespread heavy rainfall that
impacted the western counties last night night, believe that these
areas could be pretty susceptible to any additional heavy
rainfall.
LONG TERM (Sunday Night through Friday): In general, zonal flow
aloft will continue through the remainder of the weekend and through
the middle part of the workweek. Multiple perturbations in the west-
to-east flow will be the focus for isolated to scattered showers and
thunderstorms on Monday and Tuesday. Latest run of the GFS continues
to show a more robust shortwave trough, even forms a closed low just
north of the CWA, late Monday night, into Tuesday morning. With
ECMWF in disagreement with this solution, will go with a blend of
the two models for now. Should have better confidence in the next 24
to 48 hours. Precipitation chances become less likely on Wednesday
and Thursday as weak ridging builds over Southern Texas. Rain
chances return on Friday as another shortwave trough approaches the
area. At the surface, southeast winds are forecast to return Monday
night as high pressure moves into the Tennessee Valley. This will
allow low-level moisture and temperatures to really increase through
the remainder of the week.
MARINE (Today through Sunday): The stronger N-NE surface flow
building in behind the cold front will maintain pretty hazardous
marine conditions today both for the Bay and Gulf waters. The
increasing winds and seas will also be helped along by a
tightening PGF near the lower TX coastline due to the potential
surface troffing/coastal low progged by short range models today.
The PGF will then start to gradually weaken later tonight into
Sunday as the surface trough/coastal low moves eastwards away from
the lower TX coastline. This should allow for some gradual
improvement in the marine conditions heading into Sun.
Sunday Night through Thursday: Generally favorable marine conditions
expected Sunday night through Monday morning as light to moderate
winds begin to veer from northeast to east. Winds will turn more
east-southeasterly or southeasterly and increase beginning Monday
afternoon as high pressure settles in over the Tennessee Valley and
the pressure gradient tightens. This will lead to Small Craft
Exercise Caution conditions through the middle part of the week. In
response to the increasing winds, seas are forecast to build to 4 to
6 feet on the Gulf waters during this time frame. Slightly adverse
winds and seas may continue into Thursday with deepening low
pressure developing in the Plains.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening for TXZ248>257-351-353.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ130-132-
135.
Small Craft Advisory until midnight CDT tonight for GMZ150-155-
170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term/Aviation...60
Long Term/Upper Air...67
Social Media/Graphicasts...63
IDSS...54Hazardous weather outlook, May 9, 7:00 AM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 700 AM CDT Sat May 9 2020 TXZ248>257-351-353-101200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 700 AM CDT Sat May 9 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a High Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. A Flash Flood Watch remains in effect for all of Deep South Texas until 7 PM CDT this evening. Scattered to numerous showers and isolated thunderstorms are forecast, especially near the coast. Some thunderstorms may produce heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday An elevated risk of rip currents is possible at the local beaches through the entire forecast period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-101200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 700 AM CDT Sat May 9 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory remains in effect for the Gulf of Mexico waters from 0 to 60 nautical miles offshore until midnight tonight. A Small Craft Advisory is in effect for the Laguna Madre until 7 pm this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Additional Small Craft Advisories are possible along the lower Texas coast Tuesday though Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:39 PM CDT | Special Weather Statement | BRO | Zapata | 51 min |
| May 8, 7:44 PM CDT | Special Weather Statement | BRO | Jim Hogg | 46 min |
| May 8, 7:53 PM CDT | Special Weather Statement | BRO | Starr | 37 min |
| May 8, 8:10 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 50 min |
| May 8, 8:18 PM CDT | Special Weather Statement | BRO | Jim Hogg | 27 min |
| May 8, 8:36 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 39 min |
| May 8, 8:41 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 49 min |
| May 8, 8:51 PM CDT | Areal Flood Advisory | BRO | Starr | 3 hr |
| May 8, 9:12 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 3 hr |
| May 8, 9:18 PM CDT | Special Weather Statement | BRO | Jim Hogg | 57 min |
| May 8, 9:21 PM CDT | Special Weather Statement | BRO | Starr | 54 min |
| May 8, 9:28 PM CDT | Special Marine Warning | BRO | 2 hr | |
| May 8, 9:34 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr | 56 min |
| May 8, 9:53 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 3 hr |
| May 8, 10:00 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 45 min |
| May 8, 10:12 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 33 min |
| May 8, 10:13 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Starr | 3 hr |
| May 8, 10:24 PM CDT | Areal Flood Advisory | BRO | Starr | 2 hr |
| May 8, 10:32 PM CDT | Flash Flood Warning | BRO | Starr | 2 hr |
| May 8, 10:35 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 55 min |
| May 8, 10:40 PM CDT | Areal Flood Advisory | BRO | Zapata | 6 min |
| May 8, 10:41 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 49 min |
| May 8, 10:46 PM CDT | Flash Flood Warning | BRO | Zapata | 2 hr |
| May 8, 10:49 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 41 min |
| May 8, 10:50 PM CDT | Special Marine Warning | BRO | 115 min | |
| May 8, 10:54 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 2 hr |
| May 8, 11:02 PM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 3 hr |
| May 8, 11:12 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 2 hr |
| May 8, 11:26 PM CDT | Special Weather Statement | BRO | Hidalgo | 49 min |
| May 8, 11:32 PM CDT | Special Weather Statement | BRO | Hidalgo | 58 min |
| May 8, 11:43 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 95 min |
| May 9, 12:13 AM CDT | Special Weather Statement | BRO | Willacy | 62 min |
| May 9, 12:53 AM CDT | Special Weather Statement | BRO | Willacy | 52 min |
| May 9, 12:54 AM CDT | Special Marine Warning | BRO | 84 min | |
| May 9, 1:10 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Kenedy, Willacy | 110 min |
| May 9, 2:13 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Jim Hogg, Starr, Zapata | 86 min |
Nearby
Coastal Flood Statements in Texas, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.